Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 61, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2025, 6:15 PM EDT for Ontario County, Wayne County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2025, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 10, 2025, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ontario County, NY, Wayne County, NY
The radar
The Binghamton radar (KBGM), 123 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
378
WUUS51 KBUF 102215
SVRBUF
NYC069-117-102300-
/O.NEW.KBUF.SV.W.0061.250710T2215Z-250710T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
615 PM EDT Thu Jul 10 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
South central Wayne County in western New York...
Northern Ontario County in western New York...
* Until 700 PM EDT.
* At 615 PM EDT, a severe thunderstorm was located near Bristol, or
near Canandaigua, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Geneva, Canandaigua, Newark, Bristol, Clifton Springs, Phelps,
Bloomfield, Rushville, Gorham, and East Bloomfield.
This includes Interstate 90 near exit 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4286 7752 4309 7714 4293 7696 4287 7696
4286 7698 4285 7698 4276 7714 4276 7731
4275 7732
TIME...MOT...LOC 2215Z 231DEG 13KT 4282 7733
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell2 follow-up statements
885
WWUS51 KBUF 102240
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
640 PM EDT Thu Jul 10 2025
NYC069-117-102300-
/O.CON.KBUF.SV.W.0061.000000T0000Z-250710T2300Z/
Wayne NY-Ontario NY-
640 PM EDT Thu Jul 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL WAYNE AND NORTHEASTERN ONTARIO COUNTIES...
At 640 PM EDT, a severe thunderstorm was located over Canandaigua,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Geneva, Canandaigua, Newark, Clifton Springs, Phelps, Gorham,
Manchester, Shortsville, Seneca Lake State Park, and Port Gibson.
This includes Interstate 90 near exit 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4309 7714 4293 7696 4287 7696 4286 7698
4285 7698 4276 7714 4276 7718 4282 7730
4294 7738
TIME...MOT...LOC 2240Z 231DEG 13KT 4288 7723
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mitchell738
WWUS51 KBUF 102259
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
659 PM EDT Thu Jul 10 2025
NYC069-117-102308-
/O.EXP.KBUF.SV.W.0061.000000T0000Z-250710T2300Z/
Wayne NY-Ontario NY-
659 PM EDT Thu Jul 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN ONTARIO COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
&&
LAT...LON 4309 7714 4293 7696 4287 7696 4286 7698
4285 7698 4276 7714 4276 7718 4282 7730
4294 7738
TIME...MOT...LOC 2258Z 231DEG 13KT 4291 7719
$$
MitchellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:11 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 1:11 PM EDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 111 PM EDT Thu Jul 10 2025 .SYNOPSIS... Scattered showers and a few thunderstorms will develop this afternoon. A few storms south of the cities of Buffalo, Rochester, and Watertown could be severe, with damaging winds as the main hazard. Dry weather will return tonight through the first part of Friday before isolated showers and a few storms develop Friday afternoon, mainly south of Interstate 90. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Latest GOES imagery has shown Cu development across much of western NY since mid-morning with a few isolated thunderstorms develop across the Southern Tier. This is all associated with the mid-level trough from southern Quebec extending southward through the Appalachians. Additional thunderstorm development is expected to continue through this afternoon and into the early evening before dissipating with the lack of daytime heating. Generally drier conditions are expected headed into Friday in the wake of this mid- level low. Thunderstorms Potential: Thunderstorms will continue to develop early this afternoon across the Southern Tier northeastward into the Finger Lakes Region. Another area to monitor will be farther west along the lake breeze boundary in Chautauqua Co with agitated Cu observed since mid-morning in a deepening instability profile. Latest RAP analysis shows just shy of 1000 J/kg of MLCAPE expected to grow towards 1500 J/kg with steepening low-level lapse rates through this afternoon. Effective shear values reach up to 30 kt with slightly enhanced flow in the region associated with the upper low to our north in Canada. Strong downburst winds will be the main hazard with storms today, but small hail will also be possible with any organized cells. As for Friday, a weakly capped environment will be in place across the Southern Tier after morning valley fog erodes. This would support fairly isolated thunderstorm development over the higher terrain within weak shear, but short-lived cells could still result in gusty winds in the vicinity. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Headed into the weekend, the general synoptic pattern shows 500mb height rises across the northeast US that will lead to warmer weather and the potential for a brief period of heat impacts. However, a mid-level trough moving northeast across the Great Lakes region will drop a cold front passing through western NY Sunday bringing showers and thunderstorms to the area. Timing uncertainty remains with the passing of this front on Sunday that would have impacts on most likely precipitation time as well as potential heat impacts lingering into Sunday if the frontal passage is delayed to later in the day. Additionally, leading shortwave energy passing under the general ridging pattern will bring a small chance (20%) of isolated thunderstorms Saturday afternoon with the hot and humid conditions. Heat: Latest GEFS shows 850mb temps climbing around 18-19 degC Saturday afternoon, which would be around the climatological 90th percentile value across much of western NY. Additionally, moist southerly flow ahead of the approaching trough to the west will support dew points approaching 70 and "Feels Like" temperatures into the mid-90s along the Lake Plains and the Finger Lakes region. Overnight relief will be minimal Saturday night with lows remaining above the 70 degF mark in many of these locations, especially urban areas. Sunday will be warm as well, but increasing cloud cover and chance of showers may limit impacts dependent on the timing of the passing cold front. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Weak surface ridge moves overhead for Monday, with largely dry weather and somewhat albeit brief cooler conditions. Heat and humidity then begins to build again on Tuesday, and looks like it peaks on Wednesday ahead of the next trough and cold front. ALthough...this will all depend on when the front arrives (timing) as not all guidance is in lock step. That said...there is some indication that by the end of the week cooler and dry weather returns for the weekend. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... Scattered showers and thunderstorms continue to develop this afternoon across western NY with MVFR ceilings currently in the vicinity of cumulus development. Gusty winds and lightning are the primary hazards with brief downpours leading to lowering visibilities. Storms will dissipate this evening with clearing skies and mostly VFR conditions. However, valley fog looks to develop across the Southern Tier early Friday morning with IFR visibilities near KJHW. Outlook... Friday night and Saturday...Mainly VFR with localized IFR in valley fog development across the Southern Tier early Saturday morning. Saturday night through Monday...A chance of showers and thunderstorms with MVFR restrictions possible. Tuesday...Mainly VFR. && .MARINE... Generally light winds and sub-advisory conditions over Lakes Erie and Ontario through the rest of the week. Scattered showers and thunderstorms expected inland from Lakes Erie and Ontario through this evening. The next notable cold frontal passage expected Sunday with southerly flow increasing out ahead of the front Saturday evening. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Brothers/HSK NEAR TERM...Brothers SHORT TERM...Brothers LONG TERM...AR AVIATION...Brothers MARINE...Brothers
Hazardous weather outlook, Jul 10, 2:04 PM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 204 PM EDT Thu Jul 10 2025 NYZ007-111815- Jefferson- 204 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-008-010>014-019>021-085-111815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 204 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms today. A few thunderstorms could produce damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-111815- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 204 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms today. A few thunderstorms could produce damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-111815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 204 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:39 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.